MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS FOR 1.3 TO 2.0MM SCREWS/SOFT LOCK

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS FOR 1.3 TO 2.0MM SCREWS/SOFT LOCK
Model Number 03.130.291
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the locking mechanism of the reduction forceps was discovered broken at the point where the screw attaches to forceps, which caused it not to lock.The issue was discovered during routine inspection of the device.There were no patient and surgical involvement.This report involves one (1) reduction forceps for 1.3 to 2.0mm screws/soft lock.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 03.130.291, lot: t121706, manufacturing site: tuttlingen, release to warehouse date: december 01, 2015.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Visual inspection: the reduction forceps for 1.3 to 2.0mm screws/soft lock was received at us customer quality (cq).Upon visual inspection, the leaf spring was broken which secures the locking mechanism.The breakage was transverse in nature, the fragment of the break remained secured to the handle since the screw did not come undone.The overall complaint was confirmed.Dimensional inspection: no dimensional inspection was performed due to post manufacturing damage.Document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint was confirmed as the leaf spring was broken.Although no definitive root-cause can be determined, it's possible the devices experienced unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS FOR 1.3 TO 2.0MM SCREWS/SOFT LOCK
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9971595
Report Number2939274-2020-01898
Device Sequence Number2546173
Product Code HTD
UDI-Device Identifier10886982075505
UDI-Public(01)10886982075505
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.130.291
Device Catalogue Number03.130.291
Device Lot NumberT121706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2020
Initial Date Received by Manufacturer 03/24/2020
Supplement Date Received by Manufacturer04/24/2020
Initial Report FDA Received Date04/17/2020
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1